Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 51, NWS Midland/Odessa, TX

October 27, 2008

NWS Midland/Odessa, TX issued this high wind warning at Oct 27, 2008, 6:13 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 6:13 AM CDT (11:13 UTC)
Expired
Oct 27, 2008, 11:00 AM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 271113
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 AM CDT MON OCT 27 2008

...STRONG WINDS WILL PERSIST IN GUADALUPE PASS THIS MORNING...

.STRONG NORTHEAST WINDS WILL CONTINUE IN GUADALUPE PASS AS A LARGE
AREA OF HIGH PRESSURE BUILDS SOUTH INTO WEST TEXAS. FUNNELING OF
COLD AIR THROUGH GUADALUPE PASS WILL RESULT IN WIND SPEEDS OF 35
TO 45 MPH...WITH GUSTS AROUND 60 MPH...THROUGH 11 AM CDT. WIND
SPEEDS WILL DIMINISH THEREAFTER.  

TXZ258-271600-
/O.NEW.KMAF.HW.W.0051.081027T1113Z-081027T1600Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
513 AM MDT MON OCT 27 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

EXPECT NORTHEAST WINDS OF 35 TO 45 MPH AND GUSTS AROUND 60 MPH
THROUGH GUADALUPE PASS THROUGH 11 AM CDT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 27, 6:09 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 27, 6:09 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 AM CDT MON OCT 27 2008

.UPDATE...
WILL UPDATE TO REISSUE HIGH WIND WARNING FOR GUADALUPE PASS.

&&

.DISCUSSION...
COLD AIR DAMMING AGAINST THE HIGHER TERRAIN IN THE GUADALUPE
MOUNTAINS WAS RESULTING IN A CONTINUATION OF STRONG WINDS THROUGH
GUADALUPE PASS.  WILL REISSUE THE HIGH WIND WARNING UNTIL 27/16Z
WHICH SHOULD BE SUFFICIENT TIME FOR WIND SPEEDS TO DIMINISH AS THE
SURFACE RIDGE BUILDS INTO THE CWA.  UPDATE WILL FOLLOW SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT MON OCT 27 2008/

DISCUSSION...
COLD AIR ADVECTION CONTINUED ACROSS SOUTHEAST NEW MEXICO AND WEST
TEXAS IN THE WAKE OF A STRONG COLD FRONT THAT HAS MOVED SOUTH OF THE
RIO GRANDE.  READINGS RANGED FROM THE UPPER 30S IN NORTHERN LEA
COUNTY TO NEAR 60 IN THE BIG BEND AND ALONG THE LOWER TRANS PECOS AT
27/08Z.  THE SURFACE PRESSURE GRADIENT AND SURFACE PRESSURE RISES
HAVE SLACKENED SUFFICIENTLY IN AND NEAR THE GUADALUPE MOUNTAINS FOR
GAPS WINDS TO DECREASE...SO WILL CANCEL THE HIGH WIND WARNING.  A
MODIFIED ARCTIC AIRMASS ELONGATED ALONG THE LEE OF THE ROCKIES AND
INTO THE SOUTHERN PLAINS CONTINUED TO SHIFT SOUTHWARD WITH SURFACE
PRESSURE NEAR 1040 MB FROM EASTERN MONTANA TO THE TEXAS PANHANDLE.
A STRONG SHORTWAVE TROUGH CONTINUED TO DROP SOUTHEASTWARD OVER THE
LOWER MISSISSIPPI RIVER VALLEY INTO THE BASE OF A DEEPENING UPPER
TROUGH OVER THE EASTERN CONUS.

AN AREA OF MAINLY MID LEVEL CLOUDS DEVELOPED ALONG AND EAST OF THE
HIGHER TERRAIN DUE TO AVAILABLE MOISTURE WITHIN UPSLOPE FLOW
REGIME.  EXPECT THESE CLOUDS TO DISSIPATE AROUND 27/15Z OR SHORTLY
THEREAFTER.  SOME SHOWERS WERE DEVELOPING ALONG THE FRONTAL
BOUNDARY...BUT SOUTH AND EAST OF THE CWA.  SINCE MOISTURE IS NOT
OVERWHELMING...THERE IS NO MID LEVEL SUPPORT...AND ANY LIGHT RAIN
DRIZZLE WILL BE SPARSE AND LIKELY TRACE AMOUNTS...WILL REMOVE
MENTION OF SHOWERS IN THE FORECAST ALONG THE HIGHER TERRAIN.

THE UPPER PATTERN OVER THE CONUS WILL REMAIN RELATIVELY UNCHANGED
THROUGH NEXT WEEKEND.  SINCE AN UPPER RIDGE WILL BE PARKED OVER THE
REGION DURING THIS TIME...FOR THE MOST PART...WILL GO WITH A DRY
FORECAST.  DESPITE MODELS INDICATING THE ABOVE MENTIONED SURFACE
RIDGE MOVING OFF TO THE EAST RAPIDLY INTO TUESDAY...HAVE GONE AT OR
BELOW MOS GUIDANCE DUE TO CHILLY NATURE OF AIRMASS.  HIGH
TEMPERATURES TODAY WILL BE ROUGHLY 15 DEGREES BELOW NORMAL...AND
LOWS TONIGHT 5 TO 10 DEGREES BELOW NORMAL.  READINGS WILL MODIFY TO
NEAR NORMAL WEDNESDAY...THEN AT OR ABOVE NORMAL THROUGH THE REST OF
THE FORECAST PERIOD.  ANOTHER FRONTAL BOUNDARY COULD MAKE IT INTO
THE SATURDAY...AND DESPITE DECENT AGREEMENT OF PROGS...THE AMOUNT OF
COOLING BEHIND THIS FRONT DOES NOT APPEAR TO BE SIGNIFICANT AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  40  73  45  /   0   0   0   0
CARLSBAD NM                64  39  76  45  /   0   0   0   0
DRYDEN TX                  64  43  69  45  /  10   0   0   0
FORT STOCKTON TX           62  42  76  44  /   0   0   0   0
GUADALUPE PASS TX          58  45  71  47  /  10   0   0   0
HOBBS NM                   61  38  72  43  /   0   0   0   0
MARFA TX                   61  34  71  36  /   0   0   0   0
MIDLAND INTL AIRPORT TX    61  41  72  45  /   0   0   0   0
ODESSA TX                  61  41  71  46  /   0   0   0   0
WINK TX                    63  41  75  45  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 10 AM MDT THIS MORNING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

72/67
Hazardous weather outlook, Oct 27, 3:03 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 AM CDT MON OCT 27 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-280815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
303 AM CDT MON OCT 27 2008 /203 AM MDT MON OCT 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.